Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 86, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 30, 2012, 4:21 AM CST. It took effect at Dec 30, 2012, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2012, 4:21 AM CST (10:21 UTC)
- In effect from
- Dec 30, 2012, 9:00 PM CST
- Expired
- Dec 31, 2012, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
005 WHUS73 KGRB 301021 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 421 AM CST SUN DEC 30 2012 ...INCREASING SOUTHWEST WINDS EXPECTED THIS EVENING... .SOUTHWEST WINDS WILL INCREASE AHEAD OF A COLD FRONT EXPECTED TO PASS THROUGH THE STATE TONIGHT. LMZ521-522-541>543-301830- /O.NEW.KGRB.SC.Y.0086.121231T0300Z-121231T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 421 AM CST SUN DEC 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY. * SOUTHWEST WINDS OF 15 TO 25 KTS ARE EXPECTED LATER THIS EVENING AND TONIGHT. * WAVES FROM 2 TO 4 FT ARE EXPECTED ON THE BAY...4 TO 6 FEET ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
614 WHUS73 KGRB 301609 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1009 AM CST SUN DEC 30 2012 ...INCREASING SOUTHWEST WINDS EXPECTED THIS EVENING... .SOUTHWEST WINDS WILL INCREASE AHEAD OF A COLD FRONT EXPECTED TO PASS THROUGH THE STATE LATE TONIGHT. LMZ521-522-541>543-310015- /O.CON.KGRB.SC.Y.0086.121231T0300Z-121231T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1009 AM CST SUN DEC 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... * SOUTHWEST WINDS OF 15 TO 25 KTS ARE EXPECTED LATER THIS EVENING AND TONIGHT. * WAVES FROM 2 TO 4 FT ARE EXPECTED ON THE BAY...4 TO 6 FEET ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
966 WHUS73 KGRB 302058 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 258 PM CST SUN DEC 30 2012 ...INCREASING SOUTHWEST WINDS EXPECTED THIS EVENING... .SOUTHWEST WINDS WILL INCREASE AHEAD OF A COLD FRONT EXPECTED TO PASS THROUGH THE STATE LATE TONIGHT. LMZ521-522-541>543-310500- /O.CON.KGRB.SC.Y.0086.121231T0300Z-121231T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 258 PM CST SUN DEC 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... * SOUTHWEST WINDS OF 15 TO 25 KTS ARE EXPECTED LATER THIS EVENING AND TONIGHT. * WAVES FROM 2 TO 4 FT ARE EXPECTED ON THE BAY...AND TO 4 TO 7 FEET ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
484 WHUS73 KGRB 310317 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 917 PM CST SUN DEC 30 2012 ...INCREASING SOUTHWEST WINDS EXPECTED TONIGHT... .SOUTHWEST WINDS WILL INCREASE AHEAD OF A COLD FRONT EXPECTED TO PASS THROUGH THE STATE LATE TONIGHT. LMZ521-522-541>543-311130- /O.CON.KGRB.SC.Y.0086.000000T0000Z-121231T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 917 PM CST SUN DEC 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... * SOUTHWEST WINDS OF 15 TO 25 KTS ARE EXPECTED BY LATE TONIGHT. * WAVES TO 2 TO 4 FT ARE EXPECTED ON THE BAY...AND TO 4 TO 7 FEET ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
653 WHUS73 KGRB 311038 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 438 AM CST MON DEC 31 2012 ...GUSTY WEST WINDS THIS MORNING... .WEST WINDS WILL BE GUSTY BEHIND A COLD FRONT MOVING INTO LAKE MICHIGAN THIS MORNING. LMZ521-522-541>543-311500- /O.CON.KGRB.SC.Y.0086.000000T0000Z-121231T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 438 AM CST MON DEC 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * GUSTY WEST WINDS OF 15 TO 25 KTS ARE EXPECTED EARLY THIS MORNING. * WAVES WILL SUBSIDE TO 2 TO 4 FT BY NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 4:13 AM CST, 8 minutes earlier.
Area forecast discussion, Dec 30, 4:13 AM CST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 413 AM CST SUN DEC 30 2012 .SHORT TERM...TODAY AND MONDAY. CONCERNS THIS PERIOD...SKYCON THIS MORNING/TEMPS THROUGH THE PERIOD. DEVELOPING SPLIT FLOW PATTERN OVER EASTERN 2/3RDS OF COUNTRY THIS PERIOD...WITH REGION BECOMING UNDER COLDER NORTHWEST FLOW OF NORTHERN STREAM BY THE END OF THE PERIOD. AT THE SURFACE...RIDGE MOVING THROUGH REGION...DRIER AIR WITH RIDGE WORKING TO ERODE LOW CLOUDS OVER THE CWA THIS MORNING...THOUGH SLOWER THAN EXPECTED EXIT OF CLOUDS AND A LIGHT GRADIENT KEEPING TEMPS FROM DROPPING OVER REGION. LIMITED MIXING TODAY AS WARMER AIR MOVES NORTH OVER EXTENSIVE SNOW COVER OVER WESTERN LAKES. THIS TO LIMIT HIGH TEMPS TODAY...EVEN AS 850MB TEMPS RISE TO -3C. WENT SLIGHTLY HIGHER THAN PREVIOUS PACKAGE...GIVEN WARMER START. LOW PRESSURE WILL PASS THROUGH ONTARIO TONIGHT...DRAGGING COLD FRONT OVER STATE. MODELS ALL INDICATING STRONG WARM ADVECTION TONIGHT AHEAD OF FRONT WITH INCREASING LOW LEVEL FLOW. WILL GO WITH SMALL CRAFT ADVISORY FOR LAKE AND BAY GIVEN BETTER MIXING AND 925MB WINDS AROUND 35KTS. EXPECT EVENING TEMPS TO BE STEADY OR RISE...WITH MAXES FOR DAY LIKELY IN THE EVENING. MODEL CROSS SECTIONS SHOW SOME LIFT AND AN INCREASE IN LOW LEVEL MOISTURE JUST AHEAD OF FRONT. TEMPERATURE PROFILES THOUGH INDICATE A POSSIBLE LACK OF ICE CRYSTALS LEADING TO THOUGHTS OF FZDZ. WILL EXTEND PREVIOUS SHIFTS THOUGHTS OVER ENTIRE CWA AND INDICATE SLIGHT CHANCE OF LIGHT SNOW OR FZDZ BETWEEN 06 AND 12Z. ISSUE FOR MON...POSSIBLE LES OFF SUPERIOR. DELTA T'S SUFFICIENT...THOUGH WIND DIRECTION A BIT TOO WESTERLY AND INVERSION HEIGHTS ON LOW SIDE. WILL STAY WITH CHANCE WORDING. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. NORTHERN BRANCH OF THE UPPER LEVEL FLOW IS EXPECTED TO BE THE MAIN INFLUENCE ON THE AREAS WEATHER. IT WILL BRING COLDER AIR FROM CENTRAL CANADA INTO THE GREAT LAKES REGION...AND OCCASIONAL SHORT WAVES. THE SHORT WAVES SHOULD NOT HAVE MUCH MOISTURE ASSOCIATED WITH THEM...AND THEIR TIMING MAY BE A BIT CHALLENGING. COLD NORTHERLY FLOW OVER THE GREAT LAKES COULD BRING SOME LAKE EFFECT SNOW SHOWERS TO THE AREA. HAVE A CHANCE FOR SNOW SHOWERS IN VILAS COUNTY MONDAY EVENING...BUT OTHERWISE NOTHING HIGHER THAN SLIGHT CHANCE POPS DURING THE PERIOD. COLDER AIR WILL BE IN PLACE MONDAY NIGHT...SO CLEARING SKIES COULD RESULT IN TEMPERATURES NEAR -10F IN MAINLY CENTRAL WISCONSIN. WIND CHILLS WILL BE QUITE LOW LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING. SO SOME -25 WIND CHILLS ARE POSSIBLE. GENERALLY COLDER THAN NORMAL DURING THE PERIOD WITH NO SIGNIFICANT PRECIPITATION EXPECTED...OTHER THAN ANY LAKE EFFECT SNOW SHOWERS THAT MAY DEVELOP. && .AVIATION...WIDESPREAD MVFR CIGS AND SCT FLURRIES COVERED THE FORECAST AREA LATE THIS EVENING. A FEW BREAKS WERE STARTING TO OPEN UP IN FAR NE WI...LIKELY DUE TO DOWNSLOPING WEST WINDS. THE BACK EDGE OF THE LOW CLOUDS IN FAR EASTERN MN AND WSTRN WI HAS SLOWED ITS EASTWARD PROGRESSION...SO HAVE BACKED OFF ON THE TIMING OF ANY CLEARING FOR THE OVERNIGHT HOURS. IT IS POSSIBLE THAT THE BREAKS OVER FAR NE WI COULD EXPAND TO THE GRB TAF SITE...BUT NOT CONFIDENT ENOUGH IN THAT TO GO WITH PREVAILING VFR CONDITIONS LATE TONIGHT. WILL HAVE A TEMPO GROUP WITH SCT CONDITIONS FOR ALL OF THE TAF SITES AFTER 10Z/SUN...THEN PREVAILING SCATTERED SKY COVER AFTER 14Z/SUN. A CLIPPER SYSTEM AND ASSOCIATED COLD FRONT IS EXPECTED TO APPROACH THE REGION ON SUNDAY EVG. SOME LLWS IS EXPECTED TO DEVELOP AHEAD OF THE FRONT...STARTING IN THE EARLY EVENING. THERE IS A SMALL CHANCE OF SOME FREEZING DRIZZLE DEVELOPING AT THE RHI/AUW/CWA TAF SITES LATE SUN EVG...BUT CONFIDENCE IS TOO LOW TO INCLUDE IN THE TAFS AT THIS TIME. HAVE INCREASED LOW CLOUDS AT THOSE SITES AFT 04Z/MON THOUGH. KIECKBUSCH && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/MG
Hazardous weather outlook, Dec 29, 3:05 PM CST, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 305 PM CST SAT DEC 29 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-302115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 305 PM CST SAT DEC 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY SNOW SHOWERS COULD CAUSE SCATTERED SLIPPERY SPOTS ON ROADWAYS IN NORTH-CENTRAL WISCONSIN ON MONDAY. SOME PATCHY FREEZING DRIZZLE IS ALSO POSSIBLE ACROSS CENTRAL WISCONSIN BETWEEN ABOUT MIDNIGHT AND 6 AM MONDAY MORNING. A FEW INCHES OF LAKE EFFECT SNOW ARE ALSO POSSIBLE IN THE TRADITIONAL LAKE SUPERIOR SNOW BELT REGION OF NORTHERN WISCONSIN MONDAY NIGHT AND AGAIN LATE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD FINAL SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-302115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 305 PM CST SAT DEC 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AK/ESB
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.